MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8702
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(6).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 device analysis: the product was returned to ethicon for evaluation.The functional testing was conducted on the returned devices.The returned samples determined that it was received, one opened sample that pertained to product code m8702.Also, it was returned four tyvek with different lot numbers (tbbblb, slbamm, taberp).This product code is multi-strand and requires four strands double armed per packet.In order to evaluate the condition of the returned sample, three strands double armed were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.In addition, t could not be determined which lot the returned sample belongs to.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch tbbblb, m870256 and no non-conformances were identified.Mfg.Date feb/6/2023.Exp.Date jan/31/2028.A manufacturing record evaluation was performed for the finished device batch slbamm, m870256 and no non-conformances were identified.Mfg.Date - oct/4/2022.Exp.Date - sep/30/2027.A manufacturing record evaluation was performed for the finished device batch taberp, m870256 and no non-conformances were identified.Mfg.Date - jan/27/2023.Exp.Date - dec/31/2027.Events reported via: 2210968-2023-05885.
 
Event or Problem Description
It was reported that a patient underwent a anastomosis procedure in 2023 and suture was used.During the procedure, the surgeon was completing the anastomosis and going to tie the suture together at the end of the suturing, the suture broke.He grabbed a second suture to use a reinforcement stitch and that one broke as well.Opened a new lot number and the suture worked to finish the procedure.No adverse patient consequences were reported.Additional information was requested.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17547316
Report Number2210968-2023-05884
Device Sequence Number12461696
Product Code GAW
UDI-Device Identifier10705031045774
UDI-Public10705031045774
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown